MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X60ML; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X60ML; STENT, ILIAC
Model Number C08060ML
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The smart control iliac 8 x 60mm stent delivery system (sds) distal tip was frayed.The stent was replaced with another (unknown) device and the procedure was completed successfully.There was no patient injury.After an unknown guidewire crossed the lesion, a smart control was advanced to the lesion but it could not advance.Therefore the stent was removed from the patient¿s body and it was found that the distal tip was frayed.The target lesion is unknown.The patient¿s vessel level of tortuosity and calcification is unknown.The rate of stenosis is unknown.The device was prepped according to the instruction for use (ifu) with no difficulties or defects noted.It is unknown what size and brand sheath introducer was used.The target lesion and its characteristics are unknown.It is unknown if there was difficulty tracking the device towards the lesion.It is unknown if the catheter was ever in an acute bend.The product was not returned for analysis.A device history record (dhr) review of lot 17210344 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter tip frayed/split/torn - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event as calcification and tortuosity may damage the distal tip of a device when pushed towards the target lesion.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that the smart control iliac 8x60ml distal tip was frayed.The stent was replaced with another device (unknown) and the procedure was completed successfully.There was no patient injury.After an unknown guidewire crossed the lesion, a smart control was advanced to the lesion but it could not advance.Therefore the stent was removed from the patient¿s body and it was found that the distal tip was frayed.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.

Brand Name
SMART CONTROL, ILIAC 8X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6432584
Report Number9616099-2017-00994
Device Sequence Number19028411
Product Code NIO
UDI-Device Identifier20705032024133
UDI-Public20705032024133
Combination Product (Y/N)N
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model NumberC08060ML
Device Catalogue NumberC08060ML
Device Lot Number17210344
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1